Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena Coil and Appetite

(2 Posts)
amatuermummy Mon 24-Jun-13 16:05:06

Hi all, I had the Mirena Coil fitted two weeks ago and it all seemed fine - small amount of pain, tiny amount of bleeding and no other side effects however in the last week, I have been absolutely starving the whole time. I have been on a diet for a while, to lose weight, and had gotten used to eating much less. I very rarely cheated and had been losing weight steadily, however this last week I feel like I can't eat enough. I know I must have gained weight this week and really don't want to undo all my hard work.

I know some people say that the Mirena causes weight gain but is it because it causes increased appetite? I haven't specifically heard this before and don't want to jump to conclusions about the Mirena if it's just me.

Incidentally, I have never used any form of hormonal contraception before.

bunnyfrance Tue 25-Jun-13 15:22:14

That happened to me when I was on the progesterone-only pill...and the reason why I stopped taking it! As the Mirena coil releases the same hormone, it's perfectly possible.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now